# SDR HEEA979121

- Difficulty date: February 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1202T
- Make and model: Bell 412
- Aircraft serial: 33112
- System (JASC): 3457 · Global Positioning System
- Part: Receiver
- Part number: 81439000232
- Condition: Errors
- Location: Cockpit Gps
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

GPS RECEIVER PROVIDING HAZARDOUSLY MISLEADING INFORMATION TO THE FLIGHT CREW IS A MAJOR FAILURE CONDITION FOR THE AIRCRAFT.  SINGLE LATENT FAILURES OF CDI DEVIATION OUTPUT WIRES (SHORTED AND/OR OPEN) RESULT IN A NON-FLAGGED AND CENTERED DEVIATION BAR, INDICATING AN ON-COURSE LOCALIZER OR GLIDE SLOPE WITHOUT THE CAPABILITY OF DETECTING AND FLAGGING THE MALFUNCTION WITHOUT ALERTING THE COCKPIT CREW!  THIS CAN BE HAZARDOUSLY MISLEADING.
